We wish to inform you that Pfizer, a drug manufacturer, in conjunction with the US Food and Drug Administration (FDA), recently issued a nationwide voluntary recall on the medication Effexor XR® 150 mg. Our records show that you received Effexor XR from our pharmacy in the last six months and it is possible that your medication was involved in the recall.
This recall affects only two lots of Effexor XR: Lot numbers V130142 and V130140 (lot numbers can be found on the side of some of the bottles – see photo below). The reason for the recall is that a pharmacist in another city noticed one pill of Tikosyn®, a heart medication, in a bottle of Effexor XR. Although we have not noticed any problems at Denver Health, we are letting you know about the recall to keep you safe.
Tikosyn is bright yellow. Effexor XR is red. Please check your Effexor XR bottle. If you see any yellow capsules, bring the bottle back to the pharmacy. If you are not sure or if you want to have a pharmacist check your medicines, bring your medication bottle to the pharmacy. Do not take the yellow capsules.
Tikosyn can be dangerous if taken by the wrong person. The side effects of taking Tikosyn may include dizziness, feeling faint, or having a rapid heartbeat. These effects may last 1 – 2 days.
If you think you may have taken a Tikosyn (yellow capsule) in the past 2 days and you feel sick, have someone take you to the emergency department or call the Rocky Mountain Poison and Drug Center (1-800-222-1222).
If you would like more information, you can:
- Call the Denver Health pharmacy (1-866-347-3345)
- Call your provider (your doctor, nurse practitioner, or physician assistant)
- Call the drug manufacturer, Pfizer (1-888-345-0481)
- Call the Rocky Mountain Poison and Drug Center (1-800-222-1222).
- Go to this website: http://www.fda.gov/Safety/Recalls/ucm388329.htm
Jason Atlas, RPh, MBA
Director of Outpatient Pharmacy